MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43781
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "when the dr.Unlocked the device the zilver 518 vascular self-expanding stent started to deploy inside the 6fr sheath.The stent did not deploy inside the patient.The device was removed and another device was used for the procedure.".
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.The ziv5-18-125-8-40 device of lot number c1384818 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.From customer testimony, the physician removed the safety tab while the distal tip of the delivery system was still in the 6fr access sheath.This indicates that the device was still being advanced to the target location.Removal of the safety tab prior to reaching the target lesion is against the instructions for use, and could have caused or contributed to the premature deployment in the access sheath.However, as the device is not available and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.The following is stated in the product instructions for use: ¿ensure that the red safety lock is not removed until ready for final stent release.¿ prior to distribution all zilver 518 vascular devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1384818.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.As reported to customer relations: "when the dr.Unlocked the device the zilver 518 vascular self-expanding stent started to deploy inside the 6fr sheath.The stent did not deploy inside the patient.The device was removed and another device was used for the procedure.".

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7153773
Report Number3001845648-2017-00626
Device Sequence Number16639046
Product Code NIO
UDI-Device Identifier10827002437811
UDI-Public(01)10827002437811(17)200803(10)C1384818
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43781
Device Catalogue NumberZIV5-18-125-8-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1